Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243291] of Paul S. Aspinwall

Papers Published

  1. Aspinwall, PS; Plesser, MR, Heterotic string corrections from the dual type-II string, Journal of High Energy Physics, vol. 4 no. 4 (2000), pp. XXXIV-21 [hep-th/9910248]
    (last updated on 2019/06/25)

    We introduce a method of using the a dual type-IIA string to compute α′-corrections to the moduli space of heterotic string compactifications. In particular we study the hypermultiplet moduli space of a heterotic string on a K3 surface. One application of this machinery shows that type-IIB strings compactified on a Calabi-Yau space suffer from worldsheet instantons, spacetime instantons and, in addition, "mixed" instantons which in a sense are both worldsheet and spacetime. As another application we look at the hyperkähler limit of the moduli space in which the K3 surface becomes an ALE space. This is a variant of the "geometric engineering" method used for vector multiplet moduli space and should be applicable to a wide range of examples. In particular we reproduce Sen and Witten's result for the heterotic string on an A1 singularity and a trivial bundle and generalize this to a collection of E8 point-like instantons on an ALE space.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320